Gibbs and Markov random systems with constraints
- John Moussouris
- … show all 1 hide
Purchase on Springer.com
$39.95 / €34.95 / £29.95*
Rent the article at a discountRent now
* Final gross prices may vary according to local VAT.
This paper concerns random systems made up out of a finite collection of elements. We are interested in how a fixed structure of interactions reflects on the assignment of probabilities to overall states. In particular, we consider two simple models of random systems: one generalizing the notion of “Gibbs ensemble” abstracted from statistical physics; the other, “Markov fields” derived from the idea of a Markov chain. We give background for these two types, review proofs that they are in fact identical for systems with nonzero probabilities, and explore the new behavior that arises with constraints. Finally, we discuss unsolved problems and make suggestions for further work.
- J. M. Hammersley and P. E. Clifford, “Markov fields on finite graphs and lattices,” unpublished (1971).
- R. L. Dobrushin, “The description of a random field by means of its conditional probabilities, and conditions of its regularity,”Th. Prob. & Appl. [English transl. ofTeoriia Veroiatn.]13:197 (1968).
- M. B. Averintsev, “On a method of describing complete parameter fields,”Problemy Peredaci Informatsii 6:100 (1970).
- F. Spitzer, “Markov random fields and Gibbs ensembles,”Am. Math. Month. 78:142 (1971).
- G. R. Grimmett, “A theorem about random fields,”Bull. London Math. Soc. 5(13):81 (1973).
- M. Hall,Combinatorial Theory, Blaisdell (1967).
- Gibbs and Markov random systems with constraints
Journal of Statistical Physics
Volume 10, Issue 1 , pp 11-33
- Cover Date
- Print ISSN
- Online ISSN
- Kluwer Academic Publishers-Plenum Publishers
- Additional Links
- Random system
- Markov assumption
- local Markov conditions
- Gibbs potential
- Gibbs-Markov equivalence
- inversion formula for potentials
- barriers and wells
- limit representations
- higher-order equations
- strongly Markovian systems
- Industry Sectors
- John Moussouris (1)
- Author Affiliations
- 1. The Mathematical Institute and Merton College, Oxford, England